See Alike in...

Alike App

Browser

Dollette

461d

Just started taking mirtazapine 15mg ( I also take 200mg sertraline ) and I feel extremely weird, dizzy and dissociative. Has anyone been on mirtazapine and had these as a temporary side effect to first starting them? It’s been about 15 hours since I took my last pill and it still feels that way, I’m hoping it subsides when I start taking them more consistently.

Top reply
    • carla2153

      127d

      This is me I started on it Friday slept good woke up like a drunken zombie weird head fuzz brain feeling like it jumps and disoriented

    • carla2153

      127d

      This is me I started on it Friday slept good woke up like a drunken zombie weird head fuzz brain feeling like it jumps and disoriented

    • TheDreamingKind

      212d

      Ah, I get this if I try to stay up after taking the meds. My doctor told me to take them at sleepytime, but also the same time everyday[since I work night shift; for most it would be the same time each night]. I will say, they also told me the symptoms [sleepiness/dizziness] will be less at higher doses. You might just need time to adjust. If you're continuing to have symptoms during waking hours and you've been taking it at sleeptime, that's when I would start to worry. Regardless, you should talk to your doctor about it if it's really bothering you a lot; they can give you clearer answers, switch you to something else, or change the dose depending on their professional opinion [what I've said is just as someone who takes the meds. I'm not in the medical field]

    • jaz1980

      367d

      I don't get unwell from Mirtazapine but I wish I could come off it just don't seem to be able to

    • jaz1980

      367d

      I take Mirtazapine everyday. I went off it once but found my way back to it again within a year later

    • Marjo

      460d

      Give your new meds 2 weeks. If your not feeling normal, stop medication and see your Doctor. Sometimes it’s trial and error to find the right medicines per patient.

    • Cols

      461d

      Hi.. ok. Takes some time …. 7 days or so

    • bridge51

      461d

      No side effects here but some weight gain

    • shoe

      461d

      No the only side effect I have is occasional peeling skin. Which is rare.

    • CrystalWiccan

      461d

      Keep in mind any time starting a medication; you will experience side effects and that stuffs normal (normally) because your bodys adjusting. But any time you're worried reach out to your doctor!

    • JoelD

      461d

      Mmm. Call your doctor and tell them you're worried you might be having serotonin syndrome. It can become life threatening very quickly.

      • Dollette

        461d

        @JoelD I don’t have any other symptoms of SS other than the wooziness which I already had regularly, I feel like it’s just because you’re usually supposed to take them at night because of the tiredness but I tried taking them in the middle of the day to see how it effected my anxiety, (don’t worry I didn’t go anywhere or do anything risky) I will keep an eye on it though, also the sertraline hasn’t been seeming to make any difference after months of taking it which is why my doctor gave me the mirtazapine and I think I’m going to be lowering the sertraline dose and coming off it entirely in time. Thanks for your help! I’ll make sure I mention it to my doctor and look out for SS symptoms.

        • sunshine13

          364d

          @Dollette not a doctor but am a third year pharmacy student! I take mirtazapine 15mg too and the best advice I can give is to try taking it at night before bed. The symptoms you are describing seem to correlate with the common side effects of dizziness, slight drowsiness etc. I understand you want to see how it affects your anxiety but if you take it consistently every day, it should have an anti-anxiety effect all throughout your day (it isnt a short acting medication). Therefore, taking it at night can hopefully alleviate your day time symptoms, in addition to helping with your anxiety. Again, not a doctor and if this is a concern for you I would highly recommend bringing this up with your doctor and discussing your options. Good luck!!

    • sabbz

      461d

      I felt that way and ended up increasing the dose. My psychiatrist explained to me that with mirtazipine the lower the dose the more side effects you experience. So lower doses makes you more sleepy. I increased to 30 mg and it was better.

      • Dollette

        461d

        @sabbz thanks for the feedback! I’ll wait 4 weeks minimum because that’s when they said they’ll start working and if I still feel really weird I’ll def let them know about this! ❤️

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion